MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CARB-BITE MAYO-HEGAR NH 8; N/A

INTEGRA LIFESCIENCES MANSFIELD CARB-BITE MAYO-HEGAR NH 8; N/A
Model Number 121145
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during the final stages of the case for posterior colpoperineorrhaphy while the surgeon was suturing, the tip of the carb-bite mayo-hegar nh 8 (121145) insert broke off inside the patient.All parts were recovered.The intra-operative staff was able to obtain another needle driver to complete the case.No patient injury or surgical delay occurred.The following statement was subsequently reported via medwatch (b)(4): "while dr.Was suturing, a fragment of metal was noticed on patient's skin.Fragment was inspected and determined to be from needle drivers.The gripping surface of the needle holder jaws was fractured.Supervisor was contacted immediately and came to or.The fragment and needle driver were inspected.It was determined that the fracture was a "clean break," and there were no missing pieces.The surgical team discussed and agreed that there was no retained metal at surgical site, and no x-ray was needed, per dr.".
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and no anomalies related to the reported failure were identified.One carb-bite mayo-hegar needleholder (121145) was returned to the manufacturer; however, the product was scrapped prior to evaluation.It was determined, that the issue of the grip breaking off may be the result of rough handling or environmental damage.

Brand Name
CARB-BITE MAYO-HEGAR NH 8
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16820970
Report Number3014334038-2023-00053
Device Sequence Number7045517
Product Code MDM
UDI-Device Identifier10381780377207
UDI-Public10381780377207
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121145
Device Catalogue Number121145
Device Lot NumberAB2210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date05/23/2023
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale